Arizona, 2006Flash Flood in Arizona, August 13, 2006
August 13, 2006 · NWS FGZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 13, 2:30 PM MST, 45 minutes earlier.
Area forecast discussion, Aug 13, 2:30 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SUN AUG 13 2006
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER MUCH OF
ARIZONA THIS EVENING INTO TONIGHT WITH THUNDERSTORMS GRADUALLY
DECREASING OVERNIGHT. FOR MONDAY THROUGH THURSDAY... DRIER AIR WILL
CONTINUE TO PUSH INTO WESTERN AND CENTRAL ARIZONA SLIGHTLY
DECREASING CHANCES FOR THUNDERSTORMS...WITH HIGHER CHANCES OF
THUNDERSTORMS CONTINUING IN THE EAST.
&&
.DISCUSSION...RADAR AND SATELLITE SHOW THUNDERSTORM ACTIVITY OVER
MUCH OF THE SOUTHERN PORTION OF THE FORECAST AREA IN AN ENVIRONMENT
WITH ABOVE NORMAL PWAT VALUES AND WITH WEAK FLOW LEADING TO VERY
HEAVY RAINFALL RATES. SEVERAL HYDRO PRODUCTS OUT CURRENTLY TO COVER
THE SITUATION. FURTHER NORTH...FASTER FLOW ALOFT IS ALLOWING STORMS
TO MOVE MUCH MORE QUICKLY...AND KEEP STORM COVERAGE MORE ISOLATED
ALONG WITH LESSER RAINFALL AMOUNTS. IN BETWEEN...ALONG A CONFLUENCE
AXIS ALOFT...STORMS ARE MANAGING TO BE BOTH HEAVY PRECIPITATION
PRODUCERS AND SMALL HAIL PRODUCERS WITH SEVERAL STORMS HAVING HAIL
CORES WHICH HAVE COVERED THE GROUND ALONG WITH GREATER THAN TWO INCH
PER HOUR RAINFALL RATES. ACTIVITY SHOULD CONTINUE INTO THE EVENING
HOURS BEFORE GRADUALLY DIMINISHING OVERNIGHT.
MODELS CONTINUE TO SHOW A GENERAL DRYING TREND IN THE WESTERN PART
OF THE FORECAST AREA THROUGH THE MIDDLE OF THE WEEK. CURRENTLY...THE
MODELS ARE SUGGESTING THAT BY MIDWEEK THIS DRYING SHOULD MAKE IT TO
THE CENTRAL PART OF THE FORECAST AREA FOR A DOWNWARD TREND IN
THUNDERSTORM ACTIVITY...ALTHOUGH ISOLATED THUNDERSTORMS ARE STILL
EXPECTED. FOR LOCATIONS FURTHER SOUTHEAST... INCLUDING THE WHITE
MOUNTAINS...DAILY THUNDERSTORMS ARE EXPECTED ALL WEEK LONG AS THE
DRY AIR NEVER MAKES IT THERE. MODEL TREND IS FOR A LITTLE LESS DRY
AIR TO INTRUDE A LITTLE LESS FAR EAST...SO HAVE BACKED OFF A LITTLE
ON THE AMOUNT OF THUNDERSTORM COVERAGE REDUCTION MONDAY AND TUESDAY.
HAVE GONE WITH BIGGEST DRYING TREND WEST/CENTRAL PORTIONS
WEDNESDAY/THURSDAY ALTHOUGH ISOLATED THUNDERSTORMS STILL POSSIBLE.
MODELS SUGGEST A RETURN TO SOUTHERLY FLOW BY THE WEEKEND AND OPENS
THE DOOR FOR MOISTURE RECOVERY FROM THUNDERSTORM COMPLEXES OVER
NORTHERN MEXICAN AND SOUTHERN AZ DURING THAT TIME PERIOD. HAVE
STARTED A SLOW TREND UPWARD ESPECIALLY CENTRAL AND EASTERN PORTIONS
OF THE FORECAST AREA NEXT WEEKEND TO INDICATE THIS POTENTIAL...BUT
POPS ARE STILL BELOW CLIMATOLOGY AT THIS TIME.
STAUDENMAIER
&&
.AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED THUNDERSTORMS TO
CONTINUE OVER NORTHERN AZ THROUGH 05Z...ESPECIALLY EAST OF A LINE
FROM KPRC TO THE KGCN. THESE STORMS WILL PRODUCE HEAVY RAINS AND LOW
VISIBILITIES/CIGS. SOME AREAS MAY SEE PATCHY FOG AND LOW CIGS
OVERNIGHT IN FAVORED LOCATIONS. ADDITIONAL THUNDERSTORM ACTIVITY IS
AGAIN EXPECTED TO DEVELOP PRIMARILY AFTER 18Z MONDAY OVER MUCH OF
THE AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
STAUDENMAIER
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 13, 10:00 AM MST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SUN AUG 13 2006
AZZ004>018-037>040-140700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SUN AUG 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A MOIST AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY. AS A
RESULT...EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN
ARIZONA...ESPECIALLY CENTRAL AND EAST CENTRAL PORTIONS OF THE STATE.
ALTHOUGH SMALL HAIL MAY ACCOMPANY A FEW OF THE STORMS...THE MAIN
THREAT TODAY WILL BE BRIEF HEAVY RAIN AND THE POSSIBILITY OF FLASH
FLOODING. AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE PAST
FEW DAYS WILL BE MOST VULNERABLE TO POTENTIAL FLASH FLOODING ISSUES
IN THE EVENT OF HEAVY RAINFALL TODAY. STORMS TODAY WILL GENERALLY
MOVE FROM SOUTHWEST TO NORTHEAST OFF THE HIGHER TERRAIN AND INTO THE
LOWER VALLEYS ACROSS NORTHERN ARIZONA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRIER AIR WILL CONTINUE TO FILTER INTO CENTRAL PORTIONS OF THE STATE
THROUGH THE BEGINNING OF THIS PERIOD...HOWEVER THUNDERSTORMS ARE
STILL EXPECTED ON A DAILY BASIS...ESPECIALLY EAST SECTIONS. EXPECT
ISOLATED TO SCATTERED THUNDERSTORMS GENERALLY IN THE AFTERNOON AND
EVENING HOURS...ESPECIALLY ACROSS CENTRAL AND EASTERN PORTIONS OF
NORTHERN ARIZONA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
STAUDENMAIER
Flash Flood, Coconino
- When
- August 13, 3:15 PM MST to 4:00 PM MST
- Where
- Coconino County, Kachina Village
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
Flooding was reported in the the south part of Kachina Village. Three driveways were washed out and impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, August 13, 20061 injured · $246,000 · 1.75 in hail · 11 events
- Flash Flood in New Mexico, August 13, 2006$300,000 · 1 event
- Flash Flood in New Mexico, August 13, 2006$80,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, August 13 to 14, 2006$61,000 · 52 kt wind · 6 events
- Damaging Wind and Strong Wind in Kansas, August 13, 2006$44,000 · 61 kt wind · 2 events
- Damaging Wind in Arizona, August 13, 2006$37,000 · 52 kt wind · 1 event
- Lightning Strike in Florida, August 13, 20062 injured · 1 event
- Damaging Wind and Lightning Strike in Arkansas, August 13, 20061 injured · 61 kt wind · 2 events
- Flood and Hail in Kansas, August 13 to 14, 200669 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 13, 20061.75 in hail · 5 events
- Damaging Winds in Missouri, August 13, 2006$11,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 13, 200652 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529559.